MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G34874
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address- postal code: (b)(6).Occupation- surgical supply chain buyer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, a fiber was observed flaking from the inside of the sheath of a flexor parallel ureteral access sheath and dilators set.This was noted through a flexible scope used during the procedure.Additional event and patient outcome information has been requested.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Event description: as reported, a fiber was observed flaking from the inside of the sheath of a flexor parallel ureteral access sheath and dilators set.This was noted through a flexible scope used during the procedure.No adverse effects to the patient were reported.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), documentation, the instructions for use (ifu), and quality control data.One flexor parallel ureteral access sheath was returned for investigation.Inspection of the returned device noted: sheath only was returned in an opened outer package.The length of the sheath was 44.5cm there was evidence of material flaking and scraping on the inside of the sheath.Some excess material was noted along the inner edge.There is no evidence from device failure analysis that the complaint was manufactured out of specification.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality control documents was conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu), provides no relevant information to the user related to the reported failure mode.A component failure unrelated to manufacturing or design deficiencies contributed to this incident.There are 100% inspection activities in place to identify this failure prior to distribution.The risk analysis for this failure mode was reviewed, and it was determined that no actions are required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12127163
Report Number1820334-2021-01699
Device Sequence Number3325033
Product Code FED
UDI-Device Identifier00827002348745
UDI-Public(01)00827002348745(17)240507(10)13949197
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2024
Device Model NumberG34874
Device Catalogue NumberFUS-107045-P
Device Lot Number13949197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2021
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1